MAUDE Adverse Event Report: CAREFUSION, INC ILLINOIS (TJ) NEEDLE ASPIRATION 15GA; BONE MARROW COLLECTION/TRANSFUSION KIT

CAREFUSION, INC ILLINOIS (TJ) NEEDLE ASPIRATION 15GA; BONE MARROW COLLECTION/TRANSFUSION KIT
Model Number TIN3018
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr (b)(4).
 
Event or Problem Description
It was found that performing the puncture procedures, the (b)(6) 18gax3 "bone marrow aspiration needles are very fragile and bend in most of the procedures, likewise on tuesday, december 08, the client will be attended (b)(6) and the user areas to collect more information and product samples, for delivery to bd.Patient impact: trauma due to multiple punctures to patients involved in each procedure, and even more being minors (under age).(b)(4).Was there any further patient impact? none, there was only the multiple punctures; was medical intervention required? no; are there physical samples available for evaluation? yes, from batch (b)(4).
 
Additional Manufacturer Narrative
(b)(4) follow up emdr for device evaluation (lot 0001231557).No physical samples of lot 0001231557 were available for investigation.One photo sample was provided and through visual inspection, the needle was observed to be bent.It was noted during our evaluations that the stylet was not bent indicating the procedure was conducted without the stylet inserted into the needle as directed in the instructions for use included with the product.A device history review was performed for reported lot 0001231557, no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation and sample condition, it is likely this incident is related to the use of the device.Complaints received for this device and reported defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was found that performing the puncture procedures, the illinois 18gax3 "bone marrow aspiration needles are very fragile and bend in most of the procedures, a photograph is attached, likewise on (b)(6) 2020 the client will be attended (b)(6) hospital and the user areas to collect more information and product samples, for delivery to bd.Patient impact: trauma due to multiple punctures to patients involved in each procedure, and even more being minors (under age).((b)(6), (b)(6) 2020): to which catalog and batch does each of the products in the image regard? customer reports both batches 0001336523 and 0001231557.Was there any further patient impact? none, there was only the multiple punctures.Was medical intervention required? no.Are there physical samples available for evaluation? yes, from batch 0001336523.

Brand Name
ILLINOIS (TJ) NEEDLE ASPIRATION 15GA
Common Device Name
BONE MARROW COLLECTION/TRANSFUSION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key11102419
Report Number1625685-2020-00104
Device Sequence Number11771495
Product Code LWE
UDI-Device Identifier10885403043819
UDI-Public(01)10885403043819
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K913306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,foreign
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberTIN3018
Device Catalogue NumberTIN3018
Device Lot Number0001231557
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date08/05/2021
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;